MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM; SCREWDRIVERS
Model Number 03.010.472
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during cleaning in the sterile processing department on an unknown date, it was observed that the tip of an inter-lock screwdriver was slightly twisted, and the sliding piece doesn¿t fit in while the flat metal spring of a reduction forceps was found to be completely broken.There was no patient involvement.This complaint involves two (2) devices.This report is for one (1) inter-lock screwdriver t25/3.5mm hex/330mm.This is report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Service & repair evaluation: the customer reported the tip of an inter-lock screwdriver was a little twisted and the sliding piece will not fit inside.The repair technician reported the tip is twisted.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: the inter-lock screwdriver t25/3.5 mm hex/330 mm (p/n: 03.010.472, lot #: 7845598) was returned and received at us cq.Upon visual inspection, it was observed that the tip of the device is twisted not allowing the sliding piece.The twisted/worn condition of the tip would render the device inoperable.There were surface scratches along the shaft of the device consistent with normal wear.The stripped/worn condition of the tip is consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Conclusion: after a visual inspection per guidance provided in windchill document # 0000277191, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part: 03.010.472.Lot: 7845598.Manufacturing site: hägendorf.Release to warehouse date: march 30, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9175627
Report Number2939274-2019-61400
Device Sequence Number3643047
Product Code HXX
UDI-Device Identifier10886982068934
UDI-Public(01)10886982068934
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.472
Device Catalogue Number03.010.472
Device Lot Number7845598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1